MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1240-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a ruby coil.During the procedure, the ruby coil would not advance at all within its introducer sheath; therefore, it was removed.The physician then removed the ruby coil from its introducer sheath on the back table and noticed that the ruby coil was kinked.The procedure was completed using other coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 17.0 cm from the proximal end.The pusher assembly distal detachment tip (ddt) was fractured off the pusher assembly distal tip.The embolization coil was detached from the pusher assembly and had offset coil winds throughout its length.The distal tip of the embolization coil was advanced out of the introducer sheath.Coagulated blood was within the introducer sheath distal tip.Conclusions: evaluation of the returned ruby coil revealed that the ddt was fractured off the pusher assembly distal tip and the embolization coil was detached from the pusher assembly.The embolization coil had offset coil winds throughout its length and was partially advanced out of the introducer sheath.If the introducer sheath is not aligned properly within the hub of a parent device prior to advancement, resistance may be experienced and damage such as offset coil winds may occur.If the device is subsequently retracted against resistance, damage such as a fractured pusher assembly and detached embolization coil may occur.Further evaluation revealed coagulated blood within the introducer sheath and a pusher assembly kink.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10026512
Report Number3005168196-2020-00614
Device Sequence Number11466465
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public00814548013015
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1240-A
Device Catalogue NumberRBY2C1240
Device Lot NumberF92776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date09/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005